• Share. Be Supported. Recover.

    We are a friendly, safe community supporting each other's mental health. We are open 24 hours a day, 365 days a year.

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Increasing dose - what should I expect?

N

nowhereland

Guest
If you've been taking an anti-depressant and you up the dose, are you likely to get the same (or similar) side effects as you got when you first started on it? Or does it not work like that? Just wondering what to expect. (It's seroxat / paroxetine).

Thanks. :)
 
Fairy Lucretia

Fairy Lucretia

Well-known member
Joined
Apr 9, 2011
Messages
40,577
Location
Magical fairy wonderland xxxx
hi
I think it works differently for individuals
you may or may not get side effects
xx
sorry for useless reply
xx
but hugs time a million!
xx
 
Rubybegonia

Rubybegonia

Member
Joined
Jun 8, 2013
Messages
11
Location
Seattle
As Lucretia stated, we all react differently to medications and there is no way of predicting what YOUR specific reaction will be. Most people DO feel some of the same side effects as when they began, but they are usually much less intense and usually don't last as long. As long as your doctor is not titrating you too fast, (upping your dose BEYOND the recommended increase and SOONER than the recommended schedule) you should have a minimum of any noticeable side effects.
The trick is to NOT sit around and anticipate an increase in side effects as this will just increase your anxiety and could, in fact, trigger the side effects you are already apparently nervous about.
I know it's difficult, but when you titrate up, just begin the new dose and continue on with your day as usual and any time you find yourself focusing on how your feeling, force yourself to change the subject! IF...........and that's a huge "IF," you do have an unacceptable increase in side effects, do NOT stop taking the med, but call your doctor immediately and let him/her know. A small reduction in the new dose may be all that is required or your doctor may return you to the original dose for a longer period of time before they try titrating you again. It's also very possible that the smaller dose will be enough for you. As I said, we are all different and while I may require 50mg to get relief, YOU may only require 20mg. There is no "one size fits all" when it comes to psychotropic medications. Listen to what your body is telling you, which may be different than what your doctor is telling you.
Let us know how you're doing, OK?
Peace
Rubybegonia
 
N

nowhereland

Guest
Thank you both for your responses. :)

Rubybegonia, so far it seems to be going as you suggested it would - far less intense side effects than when I first started. There are some things I experienced when I first started on it that aren't happening at all now (but maybe it's still a bit too soon to be saying that).

Actually I wasn't really worried about getting the same side effects as when I started, as I think I got off quite lightly compared to what a lot of people seem to experience. Actually it was mostly quite pleasant :LOL: although not very functional, which is why I just wanted to know what to expect.

Listen to what your body is telling you, which may be different than what your doctor is telling you.
Isn't that often the way? If I'd followed my doctors advice, I would have increased the dose a lot more than I have. I'd prefer to see if a lower dose works for me first though. I'll probably get told off the next time I go there for not upping it enough, but never mind eh? ;) It's my body.
 
Similar threads
Thread starter Title Forum Replies Date
N Temporarily increasing level of dose - Abilify Psychiatric Drugs/Medications Forum 3
R Lamotrigine - Side effects & increasing dose Psychiatric Drugs/Medications Forum 3
R Pins and needles after increasing citalopram Psychiatric Drugs/Medications Forum 1
P Venlafaxine increasing impulsivity? Psychiatric Drugs/Medications Forum 5
O Would increasing my Seroquel XR dosage from 300mg to 400mg help my brain fog? Psychiatric Drugs/Medications Forum 2
N Revised, New High Dose, Monitored for 2 weeks, (30ml, Abilify) Psychiatric Drugs/Medications Forum 4
LoqLamp Low dose quetiapine. Psychiatric Drugs/Medications Forum 7
N Oops, Overlooked my days' dose of 25ml, of Abilify! ouch! Psychiatric Drugs/Medications Forum 2
N Dropped Dose, slightly - A heard voice Psychiatric Drugs/Medications Forum 2
N Aircraft - dose, 25ml Psychiatric Drugs/Medications Forum 1
N Dose Reduction - Abilify - o riginally 25ml Psychiatric Drugs/Medications Forum 11
B Increase of dose Psychiatric Drugs/Medications Forum 8
N Inadvertantly Overlooked to Take 25ml Dose - slap on my thigh, jokingly. Psychiatric Drugs/Medications Forum 12
Jam1990 Psychiatrist increased Seroquel dose Psychiatric Drugs/Medications Forum 5
N 25ml Abilify - Novelty dose wearing off/irritiblity/slight reduction unofficially of dose- 20 ml Psychiatric Drugs/Medications Forum 5
L Missed a dose of Vortioxetine Psychiatric Drugs/Medications Forum 1
N Very well balanced and stablised reduced to 5ml dose of Fluxoetine, to seek GP service for tapering and then off Fluxoetine permanently. Psychiatric Drugs/Medications Forum 3
C Depakin maximum dose? Psychiatric Drugs/Medications Forum 6
N Shaky Hand - Cause Anxiety - Increased Dose Back Psychiatric Drugs/Medications Forum 2
Zipsayain I been given 40mg of Prozac, for starting a starting dose. Psychiatric Drugs/Medications Forum 3
L Dose Error Psychiatric Drugs/Medications Forum 2
N Abilify Experimenting For Countering Tiredness - Changing time of dose Psychiatric Drugs/Medications Forum 8
A Do I need to increase fluoxetine dose? Psychiatric Drugs/Medications Forum 4
N 25ml Dose.../Low Helicopter at 2.15pm/Abilify/Side Affects - Sugar in brand Psychiatric Drugs/Medications Forum 3
H Injected with wrong dose Psychiatric Drugs/Medications Forum 5
Luci Venlafaxine dose still too high? Psychiatric Drugs/Medications Forum 2
N September holiday - cruise - medication - time of day to take dose Psychiatric Drugs/Medications Forum 3
N Meal Out Possibly for today - dose Psychiatric Drugs/Medications Forum 2
D Do i need a higher dose Psychiatric Drugs/Medications Forum 1
N Re-arranging Time of Dose - Abilify Psychiatric Drugs/Medications Forum 12
Iamsoconfused Took one dose of Tegretol XR TW: sui Psychiatric Drugs/Medications Forum 2
N Inadvertantly - Overlooked Medication Dose - 20ml - Abilify Psychiatric Drugs/Medications Forum 12
N Discovery on 15ml reduced partial dose of Abilify Psychiatric Drugs/Medications Forum 2
T Propranalol dose Psychiatric Drugs/Medications Forum 5
U Low dose antipsychotic Psychiatric Drugs/Medications Forum 3
S Dose Psychiatric Drugs/Medications Forum 1
Catastrophe I feel weird after drinking energy drinks with my increased dose of Sertraline Psychiatric Drugs/Medications Forum 5
W missed dose of antidepressent please share what affect has this had on you. Psychiatric Drugs/Medications Forum 2
megirl Is there anyone else on such a massive dose of Quetiapine? Psychiatric Drugs/Medications Forum 6
H What should I do? || Help please! Psychiatric Drugs/Medications Forum 2
O Should I stop taking Wellbutrin? Psychiatric Drugs/Medications Forum 13
S why should i take antipsychotics Psychiatric Drugs/Medications Forum 7
Bezerker Have you noticed that psychiatry is not evolving fast as it should be? Psychiatric Drugs/Medications Forum 19
Jam1990 What should my expectations be on Quetiapine (Seroquel) Psychiatric Drugs/Medications Forum 2
R Zolpidem should not be on the market. Psychiatric Drugs/Medications Forum 1
W Citalopram - should I be worried about anesthesia / sexual side effects? Psychiatric Drugs/Medications Forum 5
N Should I be worried? - Annoying twitches in both my lower eye lids. Psychiatric Drugs/Medications Forum 1
rmh123 Should I start Venlafaxine? Psychiatric Drugs/Medications Forum 8
I What should I tell the new doctor? Psychiatric Drugs/Medications Forum 17
P 45mg Mirtazapine and weight gain - not sure if I should think about switching? Psychiatric Drugs/Medications Forum 3

Similar threads

Top